ACLS Scenario

download ACLS Scenario

of 21

  • date post

    07-Oct-2014
  • Category

    Documents

  • view

    131
  • download

    4

Embed Size (px)

Transcript of ACLS Scenario

ADVANCED CARDIOVASCULAR LIFE SUPPORT

EVALUATION SCENARIOS

February 2007

1. 2. 3.

These scenarios are NOT for student distribution and are considered CONFIDENTIAL. Use these scenarios only for evaluation. Do not use for practice scenarios. Allow student to choose their own scenario by asking them to choose a letter from A-S or; in consultation with course faculty, choose specific evaluation scenarios. Scenarios are provided as guidelines for faculty use and can be modified to suit your participant profile and related protocols.

4.

These are guidelines for use of the attached ACLS scenarios 'A' through 'S'. If you have any questions in regards to any of these scenarios please contact your local Service Centre.

Developed by MacEwan College, Edmonton, Alberta, Canada Revised by Heart and Stroke Foundation of Canada - ACLS Workgroup

February 2007

ACLS SCENARIO A

STUDENT INFORMATION:

A 56 year old male (100 kg) is found on the living room couch at home. At 0300, the patient woke up with chest pain and called for help. Depending on candidate, care takes place in either ambulance or emergency department. Initial Assessment: SKIN: CVS: CNS: RESP: Pale/Diaphoretic/Clammy No palpable radial or brachial pulse. No blood pressure available. Responds to loud voice only. Equal air entry to all fields, RR 8

Monitor: third degree heart block with HR 30 Note to Instructor: Student to complete as much as possible in time frame allotted. Support airway and breathing with high flow oxygen or BVM 3rd degree heart block V-Fib 2nd Degree Block Type II 1. 2. 3. 4. 5. Prepare for transcutaneous pacemaker Give atropine 0.5 mg and repeat while pacemaker being set up. Rhythm changes to vf as pacemaker being turned on Follow vf algorithm to amiodarone/lidocaine After next defibrillation rhythm changes to 2nd degree block type II. VITALS: HR 56, BP 70/palp, R 20, conscious but confused 6. Prepare transcutaneous or transvenous pacing. Patient arrives in ER or is transferred to the CCU.

INSTRUCTOR INFORMATION:

Developed by MacEwan College, Edmonton, Alberta, Canada Revised by Heart and Stroke Foundation of Canada - ACLS Workgroup

February 2007

ACLS SCENARIO B

STUDENT INFORMATION:

A 53 year old female (80 kg) is found in a sauna. She appears to be unconscious. Initial Assessment: SKIN: CVS: RESP: CNS: Ashen/Diaphoretic/Warm Carotid pulse only. HR 30, no measurable BP RR 4, A/E equal all fields No response to any stimulus

Monitor: 2nd degree block Type II with HR 30 Note to Instructor: Student to complete as much as possible in time frame allotted. 1. Ventilate with BVM (or insert invasive airway if BVM not adequate) and start IV. 2. 3. 4. 5. Attempt transcutaneous pacing, but no capture. Give Atropine, may consider Dopamine or Epinephrine infusion. Rhythm changes to Asystole. Follow Asystole algorithm to first dose of Epinephrine. Rhythm changes to ventricular fibrillation. Follow algorithm to amiodarone/lidocaine and subsequent defibrillation. Rhythm changes to normal sinus rhythm. VITALS: HR 70, BP 100/60, few spontaneous respirations 6. Provide supportive post-resuscitation care, consider maintenance infusion of anti-arrhythmic of choice.

INSTRUCTOR INFORMATION:

2nd Degree Block Type II Asystole V-Fib NSR with a pulse

Developed by MacEwan College, Edmonton, Alberta, Canada Revised by Heart and Stroke Foundation of Canada - ACLS Workgroup

February 2007

ACLS SCENARIO C

STUDENT INFORMATION:

A BLS ambulance crew initiates care to a 63 year old male (80 kg) complaining of general weakness. He denies chest pain or discomfort. Care is continued either in an advanced life support ambulance or emergency department. SKIN: CVS: RESP: CNS: Pale/Warm/Dry Slightly irregular pulse, HR 46, BP 80/50 Good air entry bilaterally, adequate volume, RR 14 Alert and oriented

Monitor: 2nd Degree Block Type II Note to Instructor: Student to complete as much as possible in the time frame allotted. 1. 2. Follow Bradycardia algorithm, but pacemaker not immediately available. After 2nd Atropine patient complains of increased weakness. HR 36, monitor shows 3rd degree heart block. Transcutaneous pacing now available if requested. During pacing attempt, rhythm changes to ventricular fibrillation. Follow ventricular fibrillation algorithm, but amiodarone is not available. After Lidocaine and subsequent defibrillation, rhythm changes to Sinus Bradycardia with PVCs, VITALS: HR 50, BP 100/70, RR 10 Ask candidate the maximum dose of lidocaine. 6. Provide supportive post-resuscitation care, consider maintenance infusion.

INSTRUCTOR INFORMATION:

2nd Degree Block Type II 3 Block V-Fib Sinus Bradycardia

3. 4. 5.

Developed by MacEwan College, Edmonton, Alberta, Canada Revised by Heart and Stroke Foundation of Canada - ACLS Workgroup

February 2007

ACLS SCENARIO D

STUDENT INFORMATION:

A 45 year old male (90 kg) is brought into the Emergency Department by his wife. He is complaining of flu like symptoms which started 24 hours ago. Initial Assessment: SKIN: CVS: RESP: CNS: Pale/Dry/Warm Palpable peripheral and central pulses, rapid pulse. BP 100/70 Air entry equal bilaterally, no respiratory distress. RR18 Anxious but alert

Monitor: Ventricular tachycardia, HR approximately 140 Note to Instructor: Student to complete as much as possible in time frame allotted. 1. Stable V-Tach with pulse Unstable V-Tach with pulse V-Fib Asystole Deceased 7. 5. 6. 4. 2. 3. Appropriate supportive care including IV, O2, cardiac monitor Follow stable Tachycardia algorithm to amiodarone and preparation for cardioversion. Patient then complains of chest pain and SOB. VITALS: BP 60/palp, HR >150, RR28 Follow unstable tachycardia algorithm to sedation and 1st attempt at cardioversion. Rhythm changes to ventricular fibrillation, with no palpable pulse. Follow Ventricular Fibrillation algorithm to first defibrillation. Rhythm changes to Asystole. There is no response to epinephrine/vasopressin or atropine.

INSTRUCTOR INFORMATION:

Developed by MacEwan College, Edmonton, Alberta, Canada Revised by Heart and Stroke Foundation of Canada - ACLS Workgroup

February 2007

ACLS SCENARIO E

STUDENT INFORMATION:

A 60 year old male (75 kg) collapses outside his home while shoveling his sidewalk. SKIN: CVS: RESP: CNS: Cyanotic/Cold/Diaphoretic No pulses Apneic No response

Monitor: Asystole Note to Instructor: Student to complete as much as possible in time frame allotted. 1. Initiate CPR, follow Asystole algorithm to ventilation with BVM (or insert invasive airway if BVM not adequate) and first dose of epinephrine. Rhythm changes to ventricular tachycardia, there is no palpable pulse. After Amiodarone/Lidocaine and defibrillation, rhythm changes to 3rd degree heart block, with a palpable pulse. VITALS: HR 32, BP 80/60, no respiratory effort 4. Initiate transcutaneous pacing. VITALS: HR 70, BP 100/palpation, RR 4 5. Continue to support ventilations, maintain TCP pacing. Admit to Coronary Care Unit.

INSTRUCTOR INFORMATION:

Asystole V-Tach 3 Degree Heart Blockrd

2.

3.

Developed by MacEwan College, Edmonton, Alberta, Canada Revised by Heart and Stroke Foundation of Canada - ACLS Workgroup

February 2007

ACLS SCENARIO F

STUDENT INFORMATION:

You are called to assess a patient who is found down. On arrival you see a 45 year old male (100 kg) is having a seizure. The seizure ceases 30 seconds after your arrival. SKIN: CVS: RESP: CNS: Cyanotic/Diaphoretic/Clammy Carotid pulse only, HR 24, unable to obtain a BP RR 4 Unresponsive

Monitor: Sinus Bradycardia with HR 24 Note to Instructor: Student to complete as much as possible in time frame allotted. Support Airway and Breathing, obtain IV access Sinus Bradycardia Asystole V-Fib NSR with PVCs 5. 4. 2. 3. 1. Follow Bradycardia algorithm to 2nd Atropine or TCP. Consider Hs and Ts. Patient goes to Asystole. Follow to Epi/Vasopressin and Atropine. Rhythm changes to Ventricular Fibrillation. Follow to Amiodarone/Lidocaine and subsequent defibrillation. Rhythm changes to NSR with PVCs. VITALS: HR 66, BP 120/70, spontaneous RR 6 Maintain airway, oxygenate, and follow post-resuscitation care. Consider Amiodarone/Lidocaine maintenance infusion.

INSTRUCTOR INFORMATION:

Developed by MacEwan College, Edmonton, Alberta, Canada Revised by Heart and Stroke Foundation of Canada - ACLS Workgroup

February 2007

ACLS SCENARIO G

STUDENT INFORMATION:

You are presented with a 30 year old male (80 kg) who requires assistance after playing sports. He states his heart rate will not slow down. He now has chest pain and increasing weakness. One hour has passed since the onset. SKIN: CVS: RESP: CNS: Ashen/Moist/Cool HR approximately 200, BP 70/palp. 32, equal air entry Alert, but feels extremely weak and dizzy with chest pain 7/10

Monitor: SVT (Narrow Complex) Note to Instructor: Student to complete as much as possible in time frame allotted. Provide oxygen, obtain IV access, place patient on monitor. Unstable SVT 2. V-Fib PEA (sinus bradycardia) Sinus rhythm 5. 3. 4. 1. Candidate should consider cardioversion as first treatment, with sedation. May consider Adenosine while preparing for cardioversion. After two synchronized shocks, rhythm becomes Ventricular Fibrillation. Student should turn off synchronized mode. Follow Ventricular fibrillation algorithm to after 1st epinepherine/vasopressin and subsequent defibrillation. ECG becomes PEA (Sinus Bradycardia without pulses), HR 45 Follow PEA algorithm, including differential diagnosis. Patient will improve after fluid boluses, to sinus rhythm. VITALS: HR 70, BP 100/60, occa